Vol. 105, No. 1, 1983

Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Spaces without remote points

Eric Karel van Douwen and Jan van Mill

Vol. 105 (1983), No. 1, 69–75
Abstract

All spaces considered are completely regular and X denotes βX X. The point x X is called a remote point of X if xClβXA for each nowhere dense subset A of X. If y Y , then the space Y is said to be extremally disconnected at y if yŪV whenever U and V are disjoint open sets. In this paper we construct two noncompact σ-compact spaces X, one locally compact and one nowhere locally compact, such that X has no remote points, and in fact such that βX is not extremally disconnected at any point.

Mathematical Subject Classification 2000
Primary: 54D35
Secondary: 54D40, 54G20
Milestones
Received: 11 April 1978
Revised: 10 March 1982
Published: 1 March 1983
Authors
Eric Karel van Douwen
Jan van Mill